What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 19, 6:40 PM EST, 42 minutes earlier.
Area forecast discussion, Mar 19, 6:40 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
740 PM EDT Thu Mar 19 2020
...Updated Aviation Discussion...
.Short Term...(This evening through Friday)
Issued at 335 PM Thu Mar 19 2020
...Potential for severe storms and flooding rains tonight...
Deep southwest flow over the Mississippi and Ohio Valleys as the
region sits between longwave troughing over the West Coast and
robust ridging over the Gulf of Mexico. Current LVX radar shows a
broad area of moderate showers, associated with the surface warm
front, moving out of our area and into OH(IO!). Regional
observations show a warming trend (BWG 74/64F at 19Z) behind this
warm front with dew points on the rise as central KY and southern
Indiana become better situated within the warm sector. Recent upper
air analysis shows 60KT LLJ now positioned over SE MO, which will
continue to pump moisture rich air over the region (PWAT > 1.50").
Jetting aloft and strong isentropic ascent will result in ample
buoyancy in the mid levels, and warming surface temperatures will
aid in destabilizing the lower levels. CAPE and shear values
continue to support the idea of severe weather potential beginning
later this afternoon and through tonight, especially in areas west
of I-65 and north of the Parkways. Low LCLs and high values of
effective SRH also suggest tornadoes are possible. Hi-res guidance
shows a pre-frontal boundary almost stalling along and just west of
the Ohio River tonight, which could allow for training cells and an
increased risk of flash flooding. Convective cells during this time
frame will be efficient rainers as evidenced from the long, skinny
CAPE with deep moisture according to model soundings. Storm total
QPF is 1 to 2 inches with 6-hr FFG guidance ranging from 1 to 3
inches. Flash Flood Watch has thusly been issued and remains valid
from 20/00Z until 20/12Z.
Severe potential begins to wane after 20/06Z. Hi-res guidance
suggests the pre-frontal line of showers/storms moving west to east
through the CWA Friday morning. Dry air begins to advect in at the
mid levels before the actual cold front moves in Friday afternoon.
Slight chance of storms exists along the afternoon cold front with
hail being the main hazard of concern. But again...slight chance.
Friday morning with start of mild with temps ranging in the mid 60s.
Continued strong SW flow with gusts in the 20-30mph range will push
afternoon max temps into the low to mid 70s.
.Long Term...(Friday night through Thursday)
Issued at 255 PM EDT Thu Mar 19 2020
Dry and chilly weather is expected Friday night through Saturday
night as a 1039mb sfc high makes its way east across the Great
Lakes. Highs on Saturday will struggle to get out of the 40s, with
lows each night just either side of the freezing mark. In spite of
some trees being in early bloom, we will not include any
frost/freeze mention or headlines as our Kentucky agricultural
partners do not see the growing season far enough along yet.
Weak southern stream disturbance on Sunday could touch off some
light precip across the area. Better dynamics to the north and
better moisture availability to the south could leave the Ohio
Valley in a bit of a gap, so POPs only in the chance category. We'll
be dry most of Monday, with seasonable temperatures as another area
of high pressure slides across the Great Lakes.
Main weather feature next week is a progressive but fairly vigorous
wave that phases in the northern and southern streams Tuesday and/or
Tuesday night. This system could bring stronger storms or heavy
rain, especially across southern Kentucky, but still a ways off to
work out the finer details. Zonal flow and a Pacific air mass will
bring a mild end to the week.
&&
.Aviation...(00Z TAF Issuance)
Issued at 740 PM EDT Thu Mar 19 2020
Waves of showers and storms will continue to spread northeast ahead
of a cold front this evening and overnight. Lightning has been
sparse so far due to limited instability, however. So storms will be
more isolated until after midnight into the early morning hours of
Friday when stronger forcing arrives. Ceilings should be generally
VFR until after 06-09z Fri whenever heavier showers and sct storms
could reduce ceilings and vsbys. Gusty southwesterly winds will also
continue tonight, with a substantial 45-50 kt LLJ at 2kft.
The actual front will not sweep through until the afternoon hours on
Friday, with winds veering westerly by midday and then northwesterly
behind the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Friday morning for INZ076>079-083-084-
089>092.
KY...Flash Flood Watch through Friday morning for KYZ023>040-045-061.
&&
Short Term...CG
Long Term...RAS
Aviation...EBWHazardous weather outlook, Mar 19, 2:41 PM EST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
341 PM EDT Thu Mar 19 2020
KYZ041>043-046>049-053>057-062>067-070>078-081-082-201945-
Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Lexington, Paris, Carlisle, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
341 PM EDT Thu Mar 19 2020 /241 PM CDT Thu Mar 19 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
As a strong low pressure system approaches the Ohio Valley today and
tonight from the west, isolated thunderstorms are expected with
strong storms and perhaps isolated severe storms possible. Some of
these storms will produce brief heavy rainfall, lightning, and gusty
surface winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Rounds of scattered showers and some thunder will continue until a
strong cold front moves through the region Friday afternoon and
evening. Even outside of thunderstorms, winds could gust in the 30 to
40 mph range. With the afternoon rains, small hail could fall as
well.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of heavy rainfall and
strong wind gusts to the National Weather Service today through
Friday.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-KYZ023>040-045-061-201945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Nelson-Butler-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Bardstown, and Morgantown
341 PM EDT Thu Mar 19 2020 /241 PM CDT Thu Mar 19 2020/
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH FRIDAY MORNING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
As a strong low pressure system approaches the Ohio Valley today and
tonight from the west, isolated thunderstorms are expected with
strong or severe storms and heavy rainfall tonight. Storms late
tonight could produce localized wind damage, high rainfall rates that
could lead to isolated flash flooding, lightning, and even isolated
tornadoes. One to two inches of total rainfall is expected through
Friday morning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Rounds of scattered showers and some thunder will continue until a
strong cold front moves through the region Friday afternoon and
evening. Even outside of thunderstorms, winds could gust in the 30 to
40 mph range. With the afternoon rains, small hail could fall as
well.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of severe weather and heavy
rainfall/flooding to the National Weather Service today through
Friday.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
CG/RAS
In the hours before
Special weather statement, Mar 19, 5:11 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
511 PM CDT Thu Mar 19 2020
KYZ071-072-192245-
Warren-Simpson-
511 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SIMPSON AND
SOUTHWESTERN WARREN COUNTIES...
At 510 PM CDT, a strong thunderstorm was located 11 miles southwest
of Memphis Junction, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Bowling Green, Memphis Junction, Mount Victor, Crestmoor, Woodburn,
Matlock, Alvaton, Rich Pond, Rockfield and Petros.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3675 8667 3681 8671 3681 8670 3684 8669
3688 8663 3688 8661 3689 8662 3703 8642
3686 8630
TIME...MOT...LOC 2210Z 237DEG 39KT 3681 8662
EBWSpecial weather statement, Mar 19, 5:30 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
530 PM CDT Thu Mar 19 2020
KYZ071>073-192300-
Warren-Simpson-Allen-
530 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
SOUTHWESTERN ALLEN AND SOUTH CENTRAL WARREN COUNTIES...
At 530 PM CDT, a strong thunderstorm was located over Portland,
moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Black Jack, Clare, Geddes, Mcelroy Ford, Petroleum, Alonzo, Chapel
Hill, Pope, Butlersville and Trammel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3665 8659 3665 8662 3668 8664 3686 8635
3667 8623 3665 8632 3665 8651 3664 8654
3664 8655 3663 8656
TIME...MOT...LOC 2230Z 239DEG 35KT 3666 8652
EBWSpecial weather statement, Mar 19, 5:41 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
541 PM CDT Thu Mar 19 2020
KYZ071-073-074-192315-
Warren-Allen-Barren-
541 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN...
SOUTHEASTERN WARREN AND WEST CENTRAL BARREN COUNTIES...
At 541 PM CDT, a strong thunderstorm was located 7 miles southeast of
Three Springs, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Allen Springs, Pondsville, Greenhill, Settle, Yesse, Raley Ford,
Halifax, Claypool, Alvaton and Gainesville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3681 8631 3689 8638 3705 8616 3687 8605
TIME...MOT...LOC 2241Z 241DEG 27KT 3686 8632
EBW
Special weather statement, Mar 19, 5:56 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
556 PM CDT Thu Mar 19 2020
KYZ073>075-192330-
Monroe-Allen-Barren-
556 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...CENTRAL
ALLEN AND SOUTHERN BARREN COUNTIES...
At 555 PM CDT, a strong thunderstorm was located near Scottsville,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Scottsville, Fountain Run, Dry Fork, Rodemer, Oak Forest, West Fork,
Maynard, Austin, Tracy and Lamb.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3664 8621 3681 8631 3691 8585 3675 8578
TIME...MOT...LOC 2255Z 249DEG 32KT 3676 8626
JDG
Special weather statement, Mar 19, 6:54 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
754 PM EDT Thu Mar 19 2020
KYZ054-064>066-076-077-200030-
Metcalfe-Marion-Taylor-Casey-Adair-Green-
754 PM EDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREEN...SOUTHEASTERN
MARION...CENTRAL TAYLOR...CASEY...NORTHEASTERN METCALFE AND NORTHERN
ADAIR COUNTIES...
At 753 PM EDT/653 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Greensburg, moving northeast at 45 mph.
Winds in excess of 35 mph are possible with this storm.
Locations impacted include...
Liberty, Campbellsville, Greensburg, Peytons Store, Pickett, Lawhorn
Hill, Absher, Node, Fry and South Campbellsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3702 8561 3718 8571 3753 8487 3742 8485
3732 8471
TIME...MOT...LOC 2353Z 243DEG 55KT 3714 8557
JDGSpecial weather statement, Mar 19, 7:18 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
818 PM EDT Thu Mar 19 2020
INZ083-084-200045-
Crawford-Dubois-
818 PM EDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUBOIS AND NORTHWESTERN
CRAWFORD COUNTIES...
At 817 PM EDT, a strong thunderstorm was located near Dale, moving
east at 35 mph.
Winds in excess of 35 mph are possible with this storm.
Locations impacted include...
Huntingburg, Ferdinand, Holland, Birdseye, Riceville, Saint Marks,
Bretzville, Mentor, Eckerty and Wickliffe.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3840 8665 3840 8659 3827 8657 3826 8665
3826 8668 3825 8673 3822 8704 3830 8707
TIME...MOT...LOC 0017Z 257DEG 30KT 3826 8698
JDG